MAUDE Adverse Event Report: STRYKER GMBH VARIAX DR AIMING BLOCK FIXATION PIN; PLATE, FIXATION, BONE

STRYKER GMBH VARIAX DR AIMING BLOCK FIXATION PIN; PLATE, FIXATION, BONE
Model Number 56-01210
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "one fixation pin felt stuck while trying to remove it from the plate.When it came out, it was broken.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on past complaints history the most probable root cause could be, but not limited to: overtightening of the pin.The instructions for use clearly cautions the user: ¿caution: fixation pin should not be over-tightened by joystick (finger tighten only).Over-tightening will compromise the integrity of the fixation pin, resulting in possible breakage or deformation of the fixation pin, and lead to aiming block assembly/disassembly failures.¿ if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
VARIAX DR AIMING BLOCK FIXATION PIN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11231269
Report Number0008031020-2021-00031
Device Sequence Number16984294
Product Code HRS
UDI-Device Identifier04546540652461
UDI-Public04546540652461
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K112455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number56-01210
Device Catalogue Number56-01210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1